Tamsulosin and blood pressure

Common Questions and Answers about Tamsulosin and blood pressure

flomax

My PSA is normal, prostate is not swollen, <span style = 'background-color: #dae8f4'>blood</span> <span style = 'background-color: #dae8f4'>pressure</span> normal, no cholesterol, <span style = 'background-color: #dae8f4'>blood</span> chemistry is fine. I don't smoke <span style = 'background-color: #dae8f4'>and</span> drink only occasionally. I am about 10-15 pounds overweight but that's not unusual for a man my age. I don't exercise enough but I do watch what I eat. In every occurence, the pattern is the same: blood in my semen and more often than not, small blood clots. When I urinate after, more blood comes out along with a medium to large size blood clot.
In the mean time, while regularly consulting urologists, testing PSA, its velocity, doubling time and free %,, having lower abdomen scanning (CT and ultrasonography) I developed symptoms of BPH mainly shown as a very important post void residual (PVR, increasing from 100-200 to about 500mL). I am prescribed <span style = 'background-color: #dae8f4'>tamsulosin</span> 0.4mg/d <span style = 'background-color: #dae8f4'>and</span> doubling dose to 0.8mg/d but PVR remains very high and considering TURP or similar.
While <span style = 'background-color: #dae8f4'>tamsulosin</span> is used primarily as a prostate medication, it can also lower <span style = 'background-color: #dae8f4'>blood</span> <span style = 'background-color: #dae8f4'>pressure</span> in some individuals. This may be a sign that your blood pressure is high (which may lead to chest pain in some), which is then being reduced by the tamsulosin. Enlargement can occur due to a number of reasons. Right atrium and ventricle enlargement can sometimes happen in the setting of underlying pulmonary disease, or severe disease of the left side of the heart.
For the last 8 yrs I've been on sertralin(Zoloft),piroxicam(feldine)<span style = 'background-color: #dae8f4'>blood</span> <span style = 'background-color: #dae8f4'>pressure</span> med.and in the last 5 months <span style = 'background-color: #dae8f4'>tamsulosin</span>. Could any of these medications be any part of my problem? I have the desire to have sex. What can I do? This discussion is related to <a href="/posts/Erectile-Dysfunction/how-to-prolong-erections/show/959138">how to prolong erections</a>.
Wiping my butt from prostrate exam showed a little <span style = 'background-color: #dae8f4'>blood</span>. Had anal warts removed a couple years ago <span style = 'background-color: #dae8f4'>and</span> wonder if that is part of my problem being that pressure is being put on my bladder by them growing back causing it to spasm Left inside of my rectum feels rather swolen. After emergency I took oxybutynin, tamsulosin, doc-q-lace and finasteride for a couple of days. Have not taken any meds in a couple of days.
Combining these medications may significantly increase the blood levels and effects of silodosin. This may cause <span style = 'background-color: #dae8f4'>blood</span> <span style = 'background-color: #dae8f4'>pressure</span> to fall excessively <span style = 'background-color: #dae8f4'>and</span> heart rate to increase, especially when you rise from a sitting or lying position. The risk of other side effects such as dizziness, lightheadedness, fainting, headache, flushing, nasal congestion, heart palpitations, and priapism (prolonged and painful erection unrelated to sexual activity) may also increase.
I was diagnosed with non-specific pan-urethrits <span style = 'background-color: #dae8f4'>and</span> treated with levofloxacin, urinary alkalinization <span style = 'background-color: #dae8f4'>and</span> <span style = 'background-color: #dae8f4'>tamsulosin</span>. The symptoms went away during the time that I was taking the medicine, but returned shortly after. That was in April of 2008. Since then I have felt the symptoms for about two days a month, though it has become less acute until recently. Over the holidays it flared up again like it had the first time. I was wondering if you could tell me what might be wrong.
S procedure to reduce <span style = 'background-color: #dae8f4'>pressure</span>, an tapping to remove fluid. I've read about both <span style = 'background-color: #dae8f4'>and</span> they make me nervous. lately I've been foggy minded and really tired. but I guess that's just par for the course,lol. thanks again.
I am 62 years old, I have an enlarged prostrate 7cm, <span style = 'background-color: #dae8f4'>and</span> have been told to take <span style = 'background-color: #dae8f4'>tamsulosin</span> <span style = 'background-color: #dae8f4'>and</span> AVODART. One to reduce the size of the prostate and the other to loosen the bladder muscles. I have had just about every test there is on offer at the hospital. My blood checks are all ok, PSA level over the last 3 years,are steady Ultra sound on the bladder OK, blood test on the kidneys ok, Colestral ok. Everythink 100% eccept fot this retention.
I have ended up with a fistula between my prostate <span style = 'background-color: #dae8f4'>and</span> rectum most likely caused by the self catheterization <span style = 'background-color: #dae8f4'>and</span> applying <span style = 'background-color: #dae8f4'>pressure</span> against the prostate. During normal urination a male will hold his penis in a different angle than what it is in its normal position. Because of that some urine will remain inside the urethra. As soon as you place your penis in it's normal position the remainder of the urine will leak out. All males have this but it can be more severe in some males.
I have a neuro appointment next week for a follow up regarding MRI <span style = 'background-color: #dae8f4'>and</span> <span style = 'background-color: #dae8f4'>blood</span> tests.. so i'm hoping for more answers.. Hang in there <span style = 'background-color: #dae8f4'>and</span> hope you manage to work things through..
i had been eating alot more fiber. shortly after i felt <span style = 'background-color: #dae8f4'>pressure</span> in my abdomen <span style = 'background-color: #dae8f4'>and</span> thought i was getting constipated again <span style = 'background-color: #dae8f4'>and</span> took a dulcolax and had a bowel movement...again pretty loose stuff. everytime it seems to be loose. it seems like only loose stuff can make it through and may have some blockage somewhere. i pass gas alot and only small amounts of poo come out. nothing big or solid.
Kaur, I've had an enlarged prostate since I was very young . So I take finasteride <span style = 'background-color: #dae8f4'>and</span> <span style = 'background-color: #dae8f4'>tamsulosin</span> which is causing my ejaculation to go to the bladder. Ive asked my primary doctor to recommended vasectomy so at least sperm won't go in there. He says there is no research that it will help. After sex I have a hard time urinating.
My blood tests ruled out Diabetes, Thyroid issues, low B12, anemia, Lyme disease, HIV, Lupus, celiac, kidney disease, electrolyte imbalances, high <span style = 'background-color: #dae8f4'>blood</span> <span style = 'background-color: #dae8f4'>pressure</span>/cholesterol etc. The only thing that was abnormal was my flare up of Epstein Barr. You are right, it is frustrating but I have suffered (at least with the neurogenic bladder) for quite some time so I suppose I should stop trying to avoid finding out the cause...
I have had him yell at me because I have done so, <span style = 'background-color: #dae8f4'>and</span> it has boosted my <span style = 'background-color: #dae8f4'>blood</span> <span style = 'background-color: #dae8f4'>pressure</span> off the charts, being over 200mm HG, on the top number, and over 110 on the bottom. I have learned to play the game by the DEA's rules, which means I have to limit my use of pain medications. There are strong non-narcotic pain meds that do work, but for side effects reasons, they are reluctant to hand out. The one that comes to mind is Toradol.
Noradenalin activates these receptors causing the <span style = 'background-color: #dae8f4'>blood</span> vessels to constrict <span style = 'background-color: #dae8f4'>and</span> reducing <span style = 'background-color: #dae8f4'>blood</span> flow. This can be caused by anxiety. Cold and exercise also cause it, presumably by a similar mechanism ?? Like others here I thought ok lets try some alpha blockers (like tamsulosin). Guess what , it works ! About 5 hours after taking one, I usually get a much better hang which last about 36 hours. Sometimes however it doesn't works so well, why ? I have no clue.
However, most of these drugs can increase heart rate <span style = 'background-color: #dae8f4'>and</span> <span style = 'background-color: #dae8f4'>blood</span> <span style = 'background-color: #dae8f4'>pressure</span>, which can be dangerous in men with high <span style = 'background-color: #dae8f4'>blood</span> <span style = 'background-color: #dae8f4'>pressure</span> or heart disease. I would suggest you to discuss this with your urologist. Hope it helps.Take care and pls do keep me posted on how you are doing.Kind regards.
MedHelp Health Answers